Jump to content
CrazyBoards.org

Recommended Posts

Hi All,

 

I have recently started taking depakote at 500mgs. Theoretically I should be taking 750mgs but the 500 was a negotiation.

 

I have a lot of physical problems that popped up at the beginning of July...way before taking depakote.

 

I also have some frustrating home issues.

 

That said, Im getting angry angry angry and it seems to get worse everyday.

 

Lithium worked wonderful for making me feel even and not so angry. Lithium also made my kidneys do something bad and Im not talking about it.

 

I have no patience, I hate everyone, and I want to leave and go somewhere else - but I don't have any money. Unplanned travel is a big "mania" thing for me. I know its not in the goddammed DSM.

 

In the past lamictal didn't really work and the side effects were horrible - I had really bad word recall. Then eventually I got a rash and a fever at the same time and told my pdoc to take me off it.

 

I tried tegretol. That made me so dizzy I had to hold onto the bed. And then it made me feel like I was losing brain fluid and my body was swelling up. As soon as I came off it the dizziness and brain leak feeling stopped.

 

UGH!!!!!!!!

 

Everything is a big medical cluster fuck with my body and quite honestly, this depakote is not making me think clearer or making my life less confused - per pdoc. Maybe I'm clearer about my anger.

 

/rant

db

Link to comment
Share on other sites

Yeah, finding the right meds can suck ass, Depakote worked wonders for me, but I also gained 40 lbs in like 8 months...so I got weaned off recently, I was on 1500mg, I'm down to 250 right now, I'm not ready to completely give it up yet, I got put on Lamictal...a low dose and was supposed to get it upped today but I had to cancel my appt because I couldn't afford it and I had to work late...so I'll be med free for about a week next month. eh, it works ok, I guess, at least I've lost 5 lbs since lowering and getting off the depakote.

 

But I've had some horrid experience with anti-psychotics, so I feel your pain

 

I haven't experienced anger as a side effect, but when I forget my meds, watch out lol, I do have anger issues and depakote took it away, I went from hating people and wanting everyone to die, to being who i know i am (NOT a monster)

I hope you find the right med soon, I know it's frustrating

Link to comment
Share on other sites

Wow, it sounds like you have a whole lot going one at once.  Whether it be depakote or some other combo, it seems like you are going to need some form of cocktail to get through this. Its bad when you need help and you doc and act particularly clueless.  Just try and insulate yourself so that you can do a little damage as possible.  Good luck.

Link to comment
Share on other sites

First a 'not a doctor' disclaimer.

 

Sorry to hear you are feeling bad.

 

Have you had your blood levels checked? Depakote should get you in a blood level range between 50-100, from what I understand, if you are below that, it basically does not work as a mood stabilizer, you just get side effects. I'm on 1000mg, and that gets me to something ~75. I am not sure how much this depends on a person, but 500mg might not get you into the therapeutic range.

 

Hope you figure out something that works for you.

Link to comment
Share on other sites

That isn't a whole lot at once. At all.

 

They use Depakote for mixed states, don't they? Have you ever had a paradoxical reaction to a med?

klonopin - extreme rage that I kept inside of me.

 

as for blood work - right now I can only emotionally handle one draw a week and that happened monday.

Link to comment
Share on other sites

I had that reaction to klonopin as well. I have had several paradoxical reactions, and I've begun to think (in my scientific survey of one) that maybe people are prone or not prone to them. My sisters have a lot, too.

 

But I would call my Dr. asap about rage, it can just do too much damage. Do you have a lot of blood tests? This might be something you should "spend" a blood draw on.

Link to comment
Share on other sites

Hi,

 

Thanks. My pdoc is keeping an "eye" on me for multiple reasons and I've been seeing him weekly. I will see him again monday.

 

Medicare pays for the lab work. It's just the hassle and then training the phelbotomist (sp). They should pay me for the knowledge of my veins. :)

 

db

Now, now. I am a phlebotomist.  Be kind.  If you don't like who is drawing your blood, ask for someone else that is more experienced. It is your right. or find a different lab.  You can go to any lab you want.  I'm sorry, but the way that people describe blood draws, you would think it was major surgery!.  Blood draws are fast and easy. I always schedule mine for 8:00 a.m. because I usually am fasting. I walk in with my orders, check in, always go to the same lab - in and out in 10 minutes tops!

 

O.K. enough about that one.

 

It sounds like there is a lot going on.

 

As for the Depakote, it IS great for Mixed episodes.  It really helped me in that regards and helped with my irritability and rage. I felt crazy as we were playing around with that dose as well.  It just takes some time and patience. Unfortunately the waiting game we all have to play, some much longer than others.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...